MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08957
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tavi (transcatheter aortic valve implantation) procedure, blood leaked through a performer introducer's hub/valve, which was placed in the femoral artery.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) number = k171999.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Corrected information: the following information was available and inadvertently omitted from the initial report: h6 (annexes e, f).H3: device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial mdr.The patient had a history of type ii diabetes, hypertrophic heart disease, a tight ¿rao¿ and arterial hypertension.The iliac arteries were of normal size, reportedly greater than seven millimeters.Iliac tortuosity was not significant, and the iliac arteries were not stenosed.There were no chest or abdominopelvic abnormalities other than a voluminous fatty umbilical hernia.There was no embolism or degeneration of the aortic arch.The valve was successfully implanted with a good final result.Additional information was received 07nov2022.Resistance was not encountered upon insertion or removal of any device through the valve.The patient did not require any medical or surgical interventions due to this event.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a tavi (transcatheter aortic valve implantation) procedure, blood leaked through a performer introducer's hub/valve, which was placed in the femoral artery.The patient had a history of type ii diabetes, hypertrophic heart disease, a tight ¿rao¿ and arterial hypertension.The iliac arteries were of normal size, reportedly greater than seven millimeters.Iliac tortuosity was not significant, and the iliac arteries were not stenosed.There were no chest or abdominopelvic abnormalities other than a voluminous fatty umbilical hernia.There was no embolism or degeneration of the aortic arch.The valve was successfully implanted with a good final result.Additional information was received 07nov2022.Resistance was not encountered upon insertion or removal of any device through the valve.The patient did not require any medical or surgical interventions due to this event.There were no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The silicone disc was dislodged inside the cap.The sheath was flushed, and the disc was removed.Examination of the disc slits found evidence that the silicone disc partially re-healed on one side.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu instructs the user to inspect the product for damage upon removal from the package and lists the following precautions: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure that it will pass through the introducer.; all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.; when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.; before removing or inserting devices through the introducer, aspirate through the side-arm of the valve to clear the introducer, then flush with heparinized saline.The information provided upon review of the dmr, dhr, ifu, supplier investigation, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unfavorable conditions encountered during the transport/storage of the device likely led to the silicone disc slit bonding back to itself, causing the dilator to dislodge the disc during use.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15543859
Report Number1820334-2022-01588
Device Sequence Number12227854
Product Code DYB
UDI-Device Identifier00827002089570
UDI-Public(01)00827002089570(17)250311(10)14593559
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model NumberG08957
Device Catalogue NumberRCFW-14.0-38-30-RB
Device Lot Number14593559
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/07/2022
01/05/2023
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/09/2022
01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown